Korean J. Math.  Vol 23, No 4 (2015)  pp.665-732
DOI: https://doi.org/10.11568/kjm.2015.23.4.665

Studies on boundary value problems for bilateral difference systems with one-dimensional Laplacians

Xiaohui Yang, Yuji Liu

Abstract


Existence results for multiple positive solutions of two classes of boundary value problems for bilateral difference systems are established by using a fixed point theorem under convenient assumptions. It is the purpose of this paper to show that the approach to get positive solutions of boundary value problems of finite difference equations by using multi-fixed-point theorems can be extended to treat the bilateral difference systems with one-dimensional Laplacians. As an application, the sufficient conditions are established for finding multiple positive homoclinic solutions of a bilateral difference system. The methods used in this paper may be useful for numerical simulation. An example is presented to illustrate the main theorems. Further studies are proposed at the end of the paper.

Keywords


One-dimension Laplacian, bilateral difference system, boundary value problem, positive solution, homoclinic solution, fixed point theorem

Subject classification

39A11, 34B10, 34B15

Sponsor(s)



Full Text:

PDF

References


R. P. Agarwal, Difference Equations and Inequalities, Marcel Dekker Inc. 2000. (Google Scholar)

R. P. Agarwal, Difference Equations and Inequalities: Theory, Methods, and Applications, Second edition, Marcel Dekker, Inc, 2000. (Google Scholar)

R. P. Agarwal, M. Bohner and D. O’Regan, Time scale boundary value problems on infinite intervals, J. Comput. Appl. Math. 141 (2002), 27–34. (Google Scholar)

R. P. Agarwal and D. O’Regan, Cone compression and expansion and fixed point theorems in Frchet spaces with application, J. Differ. Equ. 171 (2001), 412–422. (Google Scholar)

R. P. Agarwal and D. O’Regan, Nonlinear Urysohn discrete equations on the infinite interval: a fixed-point approach, Comput. Math. Appl. 42 (2001), 273– 281. (Google Scholar)

R. P. Agarwal and D. O’Regan, Boundary value problems for general discrete systems on infinite intervals, Comput. Math. Appl. 33 (1997), 85–99. (Google Scholar)

R. P. Agarwal and D. O’Regan, Discrete systems on infinite intervals, Comput. Math. Appl. 35 (1998) 97–105. (Google Scholar)

R. P. Agarwal, K. Perera and D. O’Regan, Multiple positive solutions of singular and nonsingular discrete problems via variational methods, Nonlinear Anal. 58 (2004), 69-73. (Google Scholar)

R. I. Avery, A generalization of Leggett-Williams fixed point theorem, Math. Sci. Res. Hot Line 3 (1993), 9–14. (Google Scholar)

R. I. Avery and A. C. Peterson, Three positive fixed points of nonlinear operators on ordered Banach spaces, Comput. Math. Appl. 42 (2001), 313–322. (Google Scholar)

P. Chen, Existence of homoclinic orbits in discrete Hamiltonian systems without Palais-Smale condition, J. Differ. Equ. Appl. 19(11) (2013), 1781–1794. (Google Scholar)

A. Cabada and J. Cid, Solvability of some p-Laplacian singular difference equa- tions defined on the integers, ASJE-Mathematics. 34 (2009), 75–81. (Google Scholar)

A. Cabada and S. Tersian, Existence of heteroclinic solutions for discrete p- Laplacian problems with a parameter, Nonlinear Anal. RWA. 12 (2011), 2429– 2434. (Google Scholar)

A. Cabada, A. Iannizzotto and S. Tersian, Multiple solutions for discrete bound- ary value problems, J. Math. Anal. Appl. 356 (2009), 418–428. (Google Scholar)

A. Cabada, L. Li and S. Tersian, On Homoclinic solutions of a semilinear p- Laplacian difference equation with periodic coefficients, Adv. Differ. Equ. 2010 (2010), Article ID 195376, 17 pages. (Google Scholar)

X. Cai, Z. Guo and J. Yu, Periodic solutions of a class of nonlinear diffrence equations via critical point method, Comput. Math. Appl. 52 (2006), 1639–1647. (Google Scholar)

P. Candito and N. Giovannelli, Multiple solutions for a discrete boundary value problem involving the p-Laplacian, Comput. Math. Appl. 56 (2008), 959–964. (Google Scholar)

W. Cheung, J. Ren, P. J. Y. Wong and D. Zhao, Multiple positive solutions for discrete nonlocal boundary value problems, J. Math. Anal. Appl. 330 (2007), 900–915. (Google Scholar)

P. Chen and X. Tang, Existence of Homoclinic Solutions for a Class of Nonlinear Difference Equations, Adv. Differ. Equ. 2010 (2010), Article ID 470375, 19 pages. (Google Scholar)

E. M. Elsayed, Solutions of rational difference system of order two, Math. Comput. Modelling, 55 (2012), 378–384. (Google Scholar)

E. M. Elsayed, Behavior and expression of the solutions of some rational difference equations, J. Comput. Anal. Appl. 15 (1) (2013), 73–81. (Google Scholar)

E. M. Elsayed, Solution for systems of difference equations of rational form of order two, Comput. Appl. Math. 33(3) (2014), 751–765. (Google Scholar)

F. Faraci and A. Iannizzotto, Multiplicity theorems for discrete boundary value problems, Aequationes Math. 74 (2007), 111–118. (Google Scholar)

J. R. Graef, L. Kong and B. Yang, Positive solutions for third order multi-point singular boundary value problems, Czechoslovak Math. J. 60 (2010), 173–182. (Google Scholar)

Z. Guo and J. Yu, Periodic and subharmonic solutions for superquadratic discrete Hamiltonian systems, Nonlinear Anal. 55 (2003), 969-983. (Google Scholar)

Z. Guo and J. Yu, The existence of periodic and subharmonic solutions of sub- quadratic second order difference equations, J. Lond. Math. Soc. 68 (2003), 419– 430. (Google Scholar)

X. He and P. Hen, Homoclinic solutions for second order discrete p- Laplacian systems, Adv. Differ. Equ. 57 (2011), 20 pages. (Google Scholar)

J. Henderson and R. Luca, Existence of positive solutions for a system of second- order multi-point discrete boundary value problems, J. Differ. Equ. Appl. 19 (11) (2013), 1889–1906. (Google Scholar)

L. Jodar and R. J. Villanueva, Explicit solutions of implicit second-order dif- ference systems in unbounded bilateral domains, Comput. Math. Appl. 32 (9) (1996), 19–28. (Google Scholar)

L. Jiang and Z. Zhou, Three solutions to Dirichlet boundary value problems for p-Laplacian difference equations, Adv. Differ. Equ. 2008 (2008), Article ID 345916, 10 pages. (Google Scholar)

L. Kong, Homoclinic solutions for a second order difference equation with p- Laplacian, Appl. Math. Comput. 247 (15) (2014), 1113–1121. (Google Scholar)

A. R. Kanth and Y. Reddy, A numerical method for solving two point boundary value problems over infinite intervals, Appl. Math. Comput. 144 (2003), 483– 494. (Google Scholar)

W. G. Kelley and A. Peterson, Difference equations, Harcourt/Academic Press. 2001. (Google Scholar)

V. Lakshmikantham and D. Trigiante, Theory of difference equations: numerical methods and applications, Marcel Dekker Inc. 2002. (Google Scholar)

Y. Liu, Positive Solutions of BVPs for finite Difference Equations with One- Dimensional p-Laplacian, Commun. Math. Anal. 4 (2008), 58–77. (Google Scholar)

Y. Long, Homoclinic solutions of some second-order nonperiodic discrete sys- tems, Adv. Differ. Equ. 64 (2011), 1–12. (Google Scholar)

Y. Liu and S. Chen, Multiple Heteroclinic solutions of bilateral difference systems with Laplacian operators, Math. Sci. 126 (8) (2014), 13 pages. (Google Scholar)

Y. Liu and W. Ge, Twin positive solutions of boundary value problems for finite difference equations with p-Laplacian operator, J. Math. Anal. Appl. 278 (2003), 551–561. (Google Scholar)

Y. Li and L. Lu, Existence of positive solutions of p-Laplacian difference equa- tions, Appl. Math. Letters 19 (2006), 1019–1023. (Google Scholar)

Y. Long and H. Shi, Multiple slutions for the discrete-Laplacian boundary value problems, Disc. Dyn. Nature Soc. 2014 (2014), Article ID 213702, 6 pages. (Google Scholar)

Y. Li and L. Zhu, Existence of periodic solutions discrete Lotka-Volterra systems with delays, Bull. of Inst. of Math. Academia Sinica 33 (4) (2005), 369–380. (Google Scholar)

X. Liu, Y. Zhang and H. Shi, Periodic solutions for fourth-order nonlinear functional difference equations, Math. Meth. Appl. Sci. 38 (1) (2015), 1–10. (Google Scholar)

X. Liu, Y. Zhang and H. Shi, Homoclinic orbits of second order nonlinear func- tional difference equations with Jacobi operators, Indagationes Math. 26 (1) (2015), 75–87. (Google Scholar)

X. Liu, Y. Zhang and H. Shi, Nonexistence and existence results for a class of fourth-order difference Neumann boundary value problems, Indagationes Math. 26 (1) (2015), 293–305. (Google Scholar)

X. Liu, Y. Zhang and H. Shi, Periodic and subharmonic solutions for fourth- order nonlinear difference equations, Appl. Math. Comput. 236 (2014), 613–620. (Google Scholar)

X. Liu, Y. Zhang and H. Shi, Nonexistence and existence results for a class of fourth-order difference Dirichlet boundary value problems, Math. Meth. Appl. Sci. 38 (4) (2015), 691–700. (Google Scholar)

X. Liu, Y. Zhang and H. Shi, Existence of Periodic Solutions for a 2nth-Order Difference Equation Involving p-Laplacian, Bull. Malaysian Math. Sci. Soc. 38 (3) (2015), 1107–1125. (Google Scholar)

X. Liu, Y. Zhang and H. Shi, Existence and nonexistence results for a fourth-order discrete neumann boundary value problem, Studia Sci. Math. Hungarica, 51 (2) (2014), 186–200. (Google Scholar)

X. Liu, Y. Zhang and H. Shi, Existence of periodic solutions for a class of nonlinear difference equations, Qual. Theory Dyn. Syst. 14 (1) (2015), 51–69. (Google Scholar)

X. Liu, Y. Zhang and H. Shi, Nonexistence and existence of solutions for a fourth-order discrete mixed boundary value problem, Proceedings-Math. Sci. 124 (2) (2014), 179–191. (Google Scholar)

X. Liu, Y. Zhang and H. Shi, Nonexistence and existence results for a 2nth-order discrete mixed boundary value problem, Revista de la Real Academia de Ciencias Exactas, Fisicas y Naturales. Serie A. Matematicas, 109 (2) (2015), 303–314. (Google Scholar)

R. Ma and I. Raffoul, Positive solutions of three-point nonlinear discrete second order boundary value problem, J. Differ. Eqns. Appl. 10 (2004), 129–138. (Google Scholar)

M. Mihuailescu, V. Radulescu and S. Tersian, Homoclinic solutions of difference equations with variable exponents, Topological Meth. Nonl. Anal. Journal of the Juliusz Schauder University Centre, 38 (2011), 277–289. (Google Scholar)

M. Mihailescu, V. Radulescu and S. Tersian, Eigenvalue problems for anisotropic discrete boundary value problems, J. Differ. Equ. Appl. 15 (2009), 557–567. (Google Scholar)

H. Pang, H. Feng and W. Ge, Multiple positive solutions of quasi-linear boundary value problems for finite difference equations, Appl. Math. Comput. 197 (2008), 451–456. (Google Scholar)

L. Rachunek and I. Rachunkoa, Homoclinic solutions of non-autonomous difference equations arising in hydrodynamics, Nonlinear Anal. RWA. 12 (2011), 14–23. (Google Scholar)

B. Ricceri, A multiplicity theorem in Rn, J. Convex Anal. 16 (2009), 987–992. (Google Scholar)

H. Shi, Periodic and subharmonic solutions for second-order nonlinear difference equations, J. Appl. Math. Comput. 48 (1-2) (2014), 1–15. (Google Scholar)

H. Shi, X. Liu and Y. Zhang, Nonexistence and existence results for a 2nth-order discrete Dirichlet boundary value problem, Kodai Math. J. 37 (2) (2014), 492–505. (Google Scholar)

H. Shi, X. Liu and Y. Zhang, Homoclinic orbits for second order p-Laplacian difference equations containing both advance and retardation, Revista de la Real Academia de Ciencias Exactas, Fisicas y Naturales. Serie A. Matematicas, DOI 10.1007/s13398-015-0221-y, 2015: 1-14. (Google Scholar)

H. Shi, X. Liu, Y. Zhang and X. Deng, Existence of periodic solutions of fourth- order nonlinear difference equations, Revista de la Real Academia de Ciencias Exactas, Fisicas y Naturales. Serie A. Matematicas, 108 (2) (2014), 811–825. (Google Scholar)

Y. Tian and W. Ge, Multiple positive solutions of boundary value problems for second-order discrete equations on the half-line, J. Differ. Eqns. Appl. 12 (2006),191–208. (Google Scholar)

P. J. Y. Wong and L. Xie, Three symmetric solutions of lidstone boundary value problems for difference and partial difference equations, Comput. Math. Appl. 45 (2003), 1445–1460. (Google Scholar)

J. Yu and Z. Guo, On generalized discrete boundary value problems of Emden- Fowler equation, Sci. China Math. 36 (2006), 721–732. (Google Scholar)

Q. Zhang, Existence of homoclinic solutions for a class of difference systems involving p-Laplacian, Adv. Differ. Equ. 291 (2014), 1–14. (Google Scholar)

Z. Zhou, J. Yu and Y. Chen, Homoclinic solutions in periodic difference equations with saturable nonlinearity, Sci. China Math. 54 (2011), 83–93. (Google Scholar)


Refbacks

  • There are currently no refbacks.


ISSN: 1976-8605 (Print), 2288-1433 (Online)

Copyright(c) 2013 By The Kangwon-Kyungki Mathematical Society, Department of Mathematics, Kangwon National University Chuncheon 21341, Korea Fax: +82-33-259-5662 E-mail: kkms@kangwon.ac.kr